Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


A V.L Question From Across The Ocean!
May 7, 2005

Hello Dr. Holodniy,

Hope this brief albeit sincere message finds you well - My question is, just how long can a "blip" last ?

I was tested a month ago and although the V.L. was not high (V.L.<100) , my t-4's drastically fell (>1,100 to >520) as did my % from 39 to 28....

I had a bad bronchitis the previous month and was on antibiotics....

My latest results showed a slight improvement of t-4's 605 and the %32. The V.L. went down but not to under 50.

Before getting bronchitis, I started to drink again - this didn't help my situation and there were mornings when I would awake seeing that I forgot to take my tablets....

So, can blips be more than once ? Or could this be a resistance due to my stupidity in escaping my situation and thus forgetting to take my medication at the regular time ( this happened possibly 4 times this past year )?

Should I ask my doctor to take me off my medication so a resistance test be performed after allowing the V.L. to subsequently increase, or, showed I simply wait ?

An ex-patriot living in Vienna,Austria.

Response from Dr. Holodniy

Blips can be more than once. It sounds like in your case there may have been several reasons for the blipping (an ongoing infection and lack of adherence to HIV meds). I would not do anything and wait for the next set of labs to get another point on the line and see where the trend is going.



Previous
HCV QN by bDNA
Next
Revisited AIDS related bone pain

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement